Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 31, 2014, 4:21 PM EDT for 4 counties in New Jersey; 6 counties in New York. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 31, 2014, 6:15 PM EDT
- In force
- 114 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 96 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 4:46 PM EDT | FLASH FLOOD | East Orange, NJ | PEOPLE TRAPPED IN CAR DUE TO FLOOD WATERS ON HOFFMAN AVENUE. WATER RESUE TAKING PLACE. |
| Aug 31, 5:08 PM EDT | FLASH FLOOD | Bronx, NY | ALL LANES BLOCKED DUE TO FLOODING ON I-87 AT 179 STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS51 KOKX 312021
FFWOKX
NJC003-013-017-039-NYC005-047-059-061-081-085-312215-
/O.NEW.KOKX.FF.W.0033.140831T2021Z-140831T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NORTHWESTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
UNION COUNTY IN NORTHEAST NEW JERSEY...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 615 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR HARRISON. MORE SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN WERE DEVELOPING BEHIND THIS
THUNDERSTORM. RAIN RATES UP TO 2 INCHES PER HOUR ARE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
&&
LAT...LON 4075 7437 4085 7433 4086 7420 4082 7413
4087 7411 4089 7383 4088 7377 4084 7376
4087 7373 4085 7366 4090 7363 4064 7369
4062 7405 4070 7403 4068 7406 4062 7406
4061 7444 4066 7441 4066 7444
$$
JM2 follow-up statements
681
WGUS71 KOKX 312127
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT SUN AUG 31 2014
NJC003-013-017-039-NYC005-047-059-061-081-085-312215-
/O.CON.KOKX.FF.W.0033.000000T0000Z-140831T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-RICHMOND (STATEN ISLAND) NY-ESSEX NJ-BERGEN NJ-BRONX NY-
NEW YORK (MANHATTAN) NY-UNION NJ-NASSAU NY-QUEENS NY-
KINGS (BROOKLYN) NY-
527 PM EDT SUN AUG 31 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR KINGS
(BROOKLYN)...QUEENS...NORTHWESTERN NASSAU...UNION...NEW YORK
(MANHATTAN)...BRONX...SOUTHEASTERN BERGEN...ESSEX...RICHMOND (STATEN
ISLAND) AND HUDSON COUNTIES...
AT 521 PM EDT...SHOWERS AND THUNDERSTORMS ARE STILL IN THE VICINITY
AND SOME LOCATIONS HAVE ALREADY RECEIVED UP TO AROUND ONE AND A HALF
INCHES OF RAINFALL. AN ADDITIONAL HALF INCH OF RAINFALL WILL BE
POSSIBLE DURING THE WARNING PERIOD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
LAT...LON 4075 7437 4085 7433 4086 7420 4082 7413
4087 7411 4089 7383 4088 7377 4084 7376
4087 7373 4085 7366 4090 7363 4064 7369
4062 7405 4070 7403 4068 7406 4062 7406
4061 7444 4066 7441 4066 7444
$$
JC162
WGUS71 KOKX 312213
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
613 PM EDT SUN AUG 31 2014
NJC003-013-017-039-NYC005-047-059-061-081-085-312223-
/O.EXP.KOKX.FF.W.0033.000000T0000Z-140831T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-RICHMOND (STATEN ISLAND) NY-ESSEX NJ-BERGEN NJ-BRONX NY-
NEW YORK (MANHATTAN) NY-UNION NJ-NASSAU NY-QUEENS NY-
KINGS (BROOKLYN) NY-
613 PM EDT SUN AUG 31 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT FOR KINGS
(BROOKLYN)...QUEENS...NORTHWESTERN NASSAU...UNION...NEW YORK
(MANHATTAN)...BRONX...SOUTH CENTRAL BERGEN...ESSEX...RICHMOND (STATEN
ISLAND) AND HUDSON COUNTIES...
LAT...LON 4075 7437 4085 7433 4086 7420 4082 7413
4087 7411 4089 7383 4088 7377 4084 7376
4087 7373 4085 7366 4090 7363 4064 7369
4062 7405 4070 7403 4068 7406 4062 7406
4061 7444 4066 7441 4066 7444
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:36 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 31, 3:36 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EDT SUN AUG 31 2014 .SYNOPSIS... A COUPLE OF SURFACE TROUGHS WILL BE IN THE REGION THROUGH MONDAY EVENING. A WEAK PRESSURE GRADIENT TUESDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH TUESDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM THE SOUTH AND WEST MID TO LATE IN THE WEEK. THE HIGH MOVES OFFSHORE FRIDAY WITH ANOTHER COLD FRONT MOVING IN LATER ON NEXT SATURDAY AND ACROSS THE AREA NEXT SATURDAY NIGHT WITH HIGH PRESSURE RETURNING FROM THE WEST THEREAFTER. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A SURFACE TROUGH REMAINS IN THE VICINITY WHILE MID LEVEL SHORTWAVE ENERGY PASSES THROUGH. MLCAPES START MOSTLY IN THE 1000-2000 J/KG RANGE THIS EVENING AND DIMINISH OVERNIGHT. SHOWERS LIKELY TONIGHT WITH BETTER CHANCES OF POTENTIALLY STRONG THUNDERSTORMS THIS EVENING. BULK SHEAR WILL BE STRONG ENOUGH TO SUPPORT ORGANIZED CONVECTION. WBZ/FREEZING LEVEL HEIGHTS WILL BE ON THE HIGH SIDE...SO THE MOST LIKELY THUNDERSTORM IMPACTS WOULD BE STRONG WIND GUSTS. HEAVY DOWNPOURS WILL BE POSSIBLE TOO WITH PWATS AROUND 2 INCHES...AND BOTH MOISTURE CONVERGENCE AND OMEGA INCREASING. ADDITIONALLY...THE FLOW ALOFT WILL BE FAIRLY ALIGNED WITH THE SURFACE TROUGH WHICH WOULD PROMOTE THE THREAT OF CELL TRAINING. THE LIKELIHOOD OF FLASH FLOODING STILL DOES NOT LOOK TO BE WIDESPREAD AND COULD BE CONFINED TO A RELATIVELY NARROW BAND SOMEWHERE IN OR NEAR THE CWA...SO NO WATCH WILL BE POSTED AT THIS TIME. OVERNIGHT LOWS WILL BE ABOVE NORMAL WITH CLOUD COVER AND A SW FLOW. A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT THE ATLANTIC FACING BEACHES THIS EVENING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... THE PATTERN REMAINS SIMILAR AS ANOTHER SURFACE TROUGH SETS UP JUST TO THE WEST ON MONDAY BEFORE PUSHING THROUGH DURING THE NIGHTTIME. ANOTHER MID LEVEL SHORTWAVE PASSES THROUGH DURING THE DAY. THIS TIME AROUND...SOME SYNOPTIC LIFT WILL BE SUPPORTED BY THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK PASSING OVER US. SCATTERED SHOWERS AT LEAST DURING THE DAYTIME...THEN DIMINISHING AND SHIFTING EAST DURING THE NIGHT AS THE ATMOSPHERE STABILIZES AND MOISTURE CONVERGENCE AND LIFT MOVE EAST. SOME THUNDERSTORMS WILL BE AROUND AS WELL AS MLCAPES PROBABLY RISE INTO THE 1000-1500 J/KG RANGE. THIS TIME HOWEVER THE WINDS ALOFT ARE NOT QUITE AS FAVORABLE FOR ORGANIZED CONVECTION OR TRAINING OF CELLS. BUT STRONG THUNDERSTORMS WITH GUSTY WINDS WILL STILL BE POSSIBLE...AND WITH PWATS AROUND 2 INCHES...LOCALIZED HEAVY RAINFALL WILL STILL BE A THREAT. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE DOMINANT PATTERN IN THE LONG TERM IS THAT OF RIDGING ON AVERAGE. ON A LARGE SCALE...RIDGE IS APPARENT ON THE MODEL HEIGHT FIELDS ALOFT FROM CANADIAN MARITIMES TO THE MID-ATLANTIC TUESDAY. A RELATIVELY STRONGER UPPER LEVEL TROUGH PASSES NORTH OF THE REGION LATE TUESDAY INTO EARLY WEDNESDAY WITH SOME MORE HEIGHT FALLS AND A TRANSITION TO ZONAL FLOW. THE LOCAL REGION WILL BE ON THE EDGE OF THIS TROUGH...WITH MOST FORCING TO THE NORTH OF THE REGION. RIDGING RESUMES THEREAFTER MID TO LATE WEEK WITH A LARGE RIDGE ACROSS THE SOUTHERN U.S. PUSHING NORTH. ANOTHER SHORTWAVE WILL APPROACH FROM THE NORTHWEST FOR NEXT WEEKEND. A WEAK PRESSURE GRADIENT IS LEFT IN THE REGION BEHIND THE LOW PRESSURE TROUGH WITHOUT A STRONG PRESENCE OF HIGH PRESSURE TUESDAY. THE JET PUSHES BACK SOUTH TUESDAY NIGHT INTO EARLY WEDNESDAY...SO THIS WILL HELP PUSH ANOTHER COLD FRONT THROUGH THE REGION. THIS WILL TRANSITION WINDS TO MORE OF A NORTHERLY FLOW FOR WEDNESDAY. THE FLOW WEAKENS THURSDAY ALLOWING FOR SEA BREEZES TO DEVELOP AS HIGH PRESSURE BUILDS IN FROM THE SOUTH AND WEST. THE HIGH MOVES OFFSHORE FRIDAY WITH ANOTHER COLD FRONT APPROACHING SATURDAY AND MOVING ACROSS SATURDAY NIGHT. THEN HIGH PRESSURE RETURNS...BUILDING IN FROM THE WEST TO CLOSE OUT NEXT WEEKEND. OUTSIDE OF WEDNESDAY...A GENERAL SOUTH TO SOUTHWEST FLOW DOMINATES NEXT WEEK. THE JET STREAM OVERALL KEEPS TO THE NORTH OF THE REGION. A VERY WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION. TEMPERATURES REMAIN ABOVE NORMAL THROUGH THE PERIOD...WITH GREATEST WIDESPREAD POSITIVE TEMPERATURE ANOMALIES TUESDAY THROUGH WEDNESDAY. MAX TEMPS WILL BE WELL INTO THE 80S AND LOWER 90S IN THE VICINITY OF NYC AND URBAN NORTHEAST NJ ON TUESDAY...AROUND 10 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. LOWS TUESDAY NIGHT AND HIGHS WEDNESDAY ARE STILL EXPECTED TO BE GENERALLY 5-10 DEGREES ABOVE NORMAL. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL ON AVERAGE THEREAFTER FOR THE REST OF THE FORECAST PERIOD. IN TERMS OF WEATHER...A CHANCE OF SHOWERS AND THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST TUESDAY INTO TUESDAY NIGHT WITH A LITTLE MORE SHEAR TO WORK...AROUND 25 TO 35 KT 0-6 KM BULK SHEAR...AND INSTABILITY AS DIAGNOSED BY MUCAPE VALUES RANGING BETWEEN AROUND 500 TO 2000 J/KG. DRY WEATHER RETURNS THEREAFTER WITH THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A TROUGH OF LOW PRESSURE APPROACHES LATE THIS AFTERNOON AND MOVES THROUGH TONIGHT. ANOTHER TROUGH APPROACHES MONDAY FROM THE WEST. VERY MOIST AND UNSTABLE AIRMASS WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TO IMPACT NYC TERMINALS THROUGH 22Z. THEN A LARGER AREA OF THUNDERSTORMS WILL APPROACH AND LIKELY IMPACT NYC METRO AROUND THE 22-01Z TIME FRAME. MUCH OF THIS ACTIVITY THEN MOVES EAST...WITH MOST TERMINALS IMPACTED. TOWERING CU...MAINLY VFR EXPECTED THIS AFTERNOON...WITH LOCAL MVFR OR EVEN IFR IN HEAVIER CONVECTION LATE THIS AFTERNOON AND EVENING. FOR THE OVERNIGHT...MVFR OR IFR CEILINGS AND VSBYS ARE POSSIBLE. SHOWERS BECOME MORE SCATTERED TO ISOLATED. ANY MORNING STRATUS AND FOG WILL SLOWLY BURN OFF MONDAY. STRONG GUSTY WINDS ARE POSSIBLE IN ANY THUNDERSTORM. OTHERWISE SOUTH TO SOUTHWEST WINDS 10 TO 15 KTS THIS AFTERNOON WILL LIGHTEN TO 5 TO 10 KTS AFTER SUNSET. WINDS REMAIN LIGHT THROUGH THE OVERNIGHT AND MONDAY MORNING HOURS. .OUTLOOK FOR 18Z MON THROUGH FRI... .MON AFTERNOON-MON NIGHT...ADDITIONAL SCT SHRA/TSRA POSSIBLE MON AFT/EVE. MVFR STRATUS/FOG POSSIBLE LATE MON NIGHT. .TUE...MAINLY VFR EXCEPT FOR SCT AFT/EVE SHRA/TSRA. .WED-FRI...VFR CONDITIONS ARE EXPECTED. && .MARINE... SW FLOW OF AROUND 15KT ON THE OCEAN WATERS TONIGHT IS EXPECTED TO BUILD SEAS ON THE OCEAN TO 5FT. THERE IS A CHANCE THAT SEAS FALL JUST SHORT OF 5FT...HOWEVER THERE IS NOT ENOUGH CONFIDENCE THAT SEAS DON'T TOUCH 5FT TO REMOVE THE CURRENT SCA WHICH IS POSTED FOR TONIGHT. FOR THE OTHER WATERS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS. LOCALLY STRONG GUSTS WOULD HOWEVER BE POSSIBLE IN ANY THUNDERSTORMS THAT HOLD TOGETHER THIS EVENING. THE PRESSURE GRADIENT REMAINS WEAK MONDAY THROUGH FRIDAY WITH RIDGING THE MORE DOMINANT PATTERN. CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA ON THE WATERS THROUGH THIS TIME PERIOD. && .HYDROLOGY... ON AVERAGE...ABOUT AN INCH TO AN INCH AND A HALF OF RAINFALL IS EXPECTED THROUGH MONDAY ACROSS THE BASINS. DUE TO THE CONVECTIVE NATURE OF THE RAINFALL DISTRIBUTION...THERE WILL BE AREAS THAT RECEIVE MUCH LESS...AND SOME AREAS THAT COULD SEE AT LEAST 2 INCHES OF RAINFALL DURING THIS PERIOD. WIDESPREAD FLASH FLOODING IS NOT EXPECTED...BUT IT APPEARS THAT THE BEST CHANCES OF ANY FLOODING WOULD OCCUR BEFORE MIDNIGHT. ADDITIONALLY...LOCALIZED HEAVY RAINFALL/FLOODING COULD OCCUR AT ANY POINT THROUGH MONDAY. NO SIGNIFICANT WIDESPREAD RAINFALL EXPECTED TUESDAY THROUGH THE REST OF THE WORK WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355. && SYNOPSIS...JC/JM NEAR TERM...JC SHORT TERM...JC LONG TERM...JM AVIATION...PW MARINE...JC/JM HYDROLOGY...JC/JM
Hazardous weather outlook, Aug 31, 3:47 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT SUN AUG 31 2014 NYZ075-080-081-178-179-011000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 31, 3:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SUN AUG 31 2014
NJZ006-104>108-312030-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-WESTERN
ESSEX-WESTERN UNION-
335 PM EDT SUN AUG 31 2014
...STRONG THUNDERSTORMS WILL IMPACT ESSEX...HUDSON...SOUTHERN BERGEN
AND UNION COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORRIS PLAINS TO 11
MILES SOUTHWEST OF RARITAN...OR ALONG A LINE EXTENDING FROM
PARSIPPANY-TROY HILLS TOW TO 12 MILES NORTHWEST OF PRINCETON...AND
MOVING EAST AT 25 MPH.
PEOPLE IN ESSEX...HUDSON...SOUTHERN BERGEN AND UNION COUNTIES...
INCLUDING FAIRFIELD...CALDWELL...SUMMIT...MILLBURN...PLAINFIELD...
ORANGE...BLOOMFIELD...UNION...CLARK AND RUTHERFORD...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4075 7437 4080 7437 4082 7433 4090 7434
4091 7433 4087 7423 4082 7413 4084 7412
4081 7399 4061 7423 4060 7423 4059 7429
4061 7431 4059 7446 4066 7441 4065 7445
4067 7447
JMSpecial weather statement, Aug 31, 3:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT SUN AUG 31 2014
NJZ002-NYZ067>070-312045-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
353 PM EDT SUN AUG 31 2014
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...PUTNAM...ROCKLAND...
SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO
RINGWOOD...AND MOVING EAST AT 30 MPH.
PEOPLE IN PASSAIC...PUTNAM...ROCKLAND...SOUTHEASTERN ORANGE AND
WESTCHESTER COUNTIES...INCLUDING RINGWOOD...WEST POINT...HARRIMAN...
SLOATSBURG...POMONA...PEEKSKILL...NEW CITY...HAVERSTRAW...MAHOPAC AND
CARMEL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4137 7418 4146 7353 4144 7354 4114 7383
4111 7417 4114 7421 4111 7423 4109 7438
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:35 PM EDT | Special Weather Statement | OKX | Essex, Union | 55 min |
| Aug 31, 3:48 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 117 min |
| Aug 31, 4:17 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Union | 43 min |
| Aug 31, 3:36 AM EDT | Small Craft Advisory | OKX | 24 hr | |
| Aug 31, 3:53 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 52 min |
| Aug 31, 4:11 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 49 min |
| Aug 31, 4:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 31, 4:36 PM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Aug 31, 4:42 PM EDT | Areal Flood Advisory | OKX | Westchester | 2 hr |
| Aug 31, 4:54 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 51 min |
| Aug 31, 5:02 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens, Suffolk | 43 min |
| Aug 31, 5:05 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 85 min |
| Aug 31, 5:51 PM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
Nearby
Flash Flood Warnings in New York, 2014Flash Flood Warnings in New Jersey, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.